Alert archive / Mississippi / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 455, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 18, 2025, 2:43 PM CDT for Yazoo County, Mississippi. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2025, 2:43 PM CDT (19:43 UTC)
- Expired
- Aug 18, 2025, 3:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 68 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 1:43 PM CDT, 1 hour earlier.
Area forecast discussion, Aug 18, 1:43 PM CDT, 1 hour before
Area Forecast Discussion
National Weather Service Jackson MS
143 PM CDT Mon Aug 18 2025
...New DISCUSSION...
.DISCUSSION...
Issued at 140 PM CDT Mon Aug 18 2025
Tonight and Tuesday: Similar to Sunday afternoon, local radars
were showing isolated showers and thunderstorms developing across
the whole CWA. The movement of the convection was to the southwest
and scattered storms will be possible across our central and
southern zones into early evening before the convection will
dissipate. The microburst composite parameter has increased over
the last several hours and shows potential so a few strong wind
gusts can be expected. Otherwise, high pressure surface and aloft
centered just to our west will continue through Tuesday and
actually peak Tuesday before starting to break down. Tuesday will
be another day of near record temperatures across our delta
region. The hot temperatures will combine with high humidity to
result in heat index values above 105F this afternoon and again
Tuesday afternoon. At locations along the Mississippi river heat
index values are expected to exceed 110F this afternoon and again
Tuesday. An Extreme Heat Warning has been issued for this area
today and Tuesday. Elsewhere, a Heat Advisory remains in effect
until 8PM this evening and a Heat Advisory has been issued for
Tuesday as well. Lower rain chances are expected Tuesday and any
thunderstorms that develop will do so mainly during the afternoon
and across our southern zones. A few storms may produce strong
gusty winds again. /22/
Wednesday Onwards...
Little will change over the next week, as high pressure remains
anchored over the region. Isolated afternoon and early evening
showers/thunderstorms are expected every day. All indications at
this time point to non-severe characteristics for this convection
but there is still a chance for damaging winds should a cell or two
overachieve. A weak trough will rotate around the upper level ridge
Thursday which will help moderate our temperatures back down into
the 90s, allowing for a relief from our 105+ heat indices across the
area. Upper level troughing will continue over the area into the
weekend, bringing cooler temperatures and a slight increase in
afternoon storm coverage; with the greatest coverage along and south
of I-20./OAJ/
&&
.AVIATION...
(18Z TAFS)
Issued at 1237 PM CDT Mon Aug 18 2025
Isolated to scattered TSRA will develop and affect cntrl and
southern MS TAF sites through 01Z Tue before dissipating. Away
from TSRA, VFR conditions will prevail through the TAF period.
/22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 74 98 75 99 / 10 20 10 40
Meridian 74 96 74 96 / 10 10 0 20
Vicksburg 74 99 75 98 / 10 10 10 40
Hattiesburg 74 97 74 98 / 40 20 0 30
Natchez 73 97 73 96 / 30 20 10 30
Greenville 75 101 75 99 / 10 10 10 40
Greenwood 75 102 75 99 / 10 10 10 40
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 8 PM CDT this evening for MSZ025>033-036>039-
043>046-049>052-055>058-062>066-072>074.
Heat Advisory from 10 AM to 8 PM CDT Tuesday for MSZ026>033-
036>039-043>046-049>052-055>058-062>066-072>074.
LA...Heat Advisory until 8 PM CDT this evening for LAZ007.
Heat Advisory from 10 AM to 8 PM CDT Tuesday for LAZ007.
AR...Heat Advisory until 8 PM CDT this evening for ARZ074.
Heat Advisory from 10 AM to 8 PM CDT Tuesday for ARZ074.
&&
22/OAJ/22In the hours before
Special weather statement, Aug 18, 12:59 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Jackson MS
1259 PM CDT Mon Aug 18 2025
LAZ024-026-MSZ060-181900-
Concordia LA-Catahoula LA-Adams MS-
1259 PM CDT Mon Aug 18 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CONCORDIA...SOUTHWESTERN
CATAHOULA PARISHES IN NORTHEASTERN LOUISIANA AND SOUTHERN ADAMS
COUNTIES THROUGH 200 PM CDT...
At 1258 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sibley, or 11 miles south of Natchez, moving southwest at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Deer Park around 115 PM CDT.
Slocum around 125 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3104 9165 3104 9172 3120 9168 3130 9191
3127 9195 3123 9192 3123 9199 3127 9199
3128 9202 3130 9200 3135 9201 3153 9139
3136 9126 3132 9147 3128 9150 3123 9149
3122 9158 3111 9163 3104 9156 3097 9166
TIME...MOT...LOC 1758Z 061DEG 18KT 3139 9138
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
22Special weather statement, Aug 18, 2:35 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Jackson MS
235 PM CDT Mon Aug 18 2025
MSZ043-048-049-182030-
Hinds MS-Rankin MS-Madison MS-
235 PM CDT Mon Aug 18 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL RANKIN...
NORTHEASTERN HINDS AND SOUTH CENTRAL MADISON COUNTIES THROUGH 330 PM
CDT...
At 234 PM CDT, Doppler radar was tracking a strong thunderstorm over
Flowood, moving southwest at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Jackson, Pearl, Flowood, and Richland around 240 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3259 9016 3234 8994 3215 9021 3236 9051
TIME...MOT...LOC 1934Z 053DEG 13KT 3233 9010
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
86The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 7:04 PM CDT | Special Weather Statement | JAN | Humphreys, Sharkey | 56 min |
| Aug 18, 11:15 AM CDT | Extreme Heat Warning | JAN | Adams, Bolivar, Claiborne, Copiah, Franklin, Hinds and 8 more | 9 hr |
| Aug 18, 1:10 PM CDT | Heat Advisory | JAN | Attala, Carroll, Choctaw, Clarke, Clay, Covington and 26 more | 31 hr |
| Aug 18, 1:10 PM CDT | Extreme Heat Warning | JAN | Adams, Bolivar, Claiborne, Copiah, Franklin, Hinds and 9 more | 31 hr |
| Aug 18, 2:25 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 65 min |
| Aug 18, 2:35 PM CDT | Special Weather Statement | JAN | Hinds | 55 min |
| Aug 18, 3:08 PM CDT | Special Weather Statement | JAN | Claiborne, Copiah, Hinds, Jefferson, Warren | 67 min |
| Aug 18, 3:34 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Franklin, Jefferson | 56 min |
| Aug 18, 3:35 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 55 min |
| Aug 18, 4:28 PM CDT | Special Weather Statement | JAN | Adams, Franklin, Jefferson | 32 min |
| Aug 18, 5:03 PM CDT | Special Weather Statement | JAN | Adams | 42 min |
| Aug 18, 12:59 PM CDT | Special Weather Statement | JAN | Concordia | 61 min |
| Aug 18, 5:05 PM CDT | Special Weather Statement | JAN | Catahoula, Concordia, Franklin, Richland | 55 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.